Aa
A
A
Close
Avatar universal
belly button infection
Over the last month I have noticed that my belly button is very red and sometimes pus comes out of it as well as a bad odor. I dont know what the cause could be, 8 years ago I did have a tubal done which they did go in thru my naval. I am alittle concerned and unfortunately do not have health insurance to seek doctor's attention so any advice would be helpful for what could cause this and what i can do to improve it. Thanks
Cancel
2 Answers
Page 1 of 1
1696489 tn?1370825574
Eeekkk!  Please try to borrow money to see a doctor for this!  It sounds as if you have an infection going on there, and it will not heal without antibiotics and maybe some medicated topical lotion (prescription).  In the mean time, keep it clean, and when you get it wet, make sure to dry it well by patting it with a soft cloth.  I do not think you should use any soap or bath products on it, just warm water.  If you have a tank top and lowrise pants or shorts, wear those to allow your belly button to be exposed to the air, when possible.  Do not use over-the-counter ointments on it, as these may be wrong for what you have.  Please do not swim until this is healed: bacteria could enter the water and be dangerous for other swimmers or even wildlife if you swim in a river or lake.  Blessings - Blu
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Go to a free clinic.  They might have a sliding scale, but if you're poor enough, it'll be free.  You have an infection, and most likely need antibiotics.  You should do warm soaks of the area at least twice a day if you can, preferably by boiling water and letting it cool a bit to make sure it's clean, but you can just use the shower or sit in a bath with a washcloth you keep dipping in hot water.  You can also put warm salt water in a shot glass and seal that over your belly button.  The salt will help draw fluid out.  You might want to tape some gauze over the area to protect it and let it breathe.  You can try OTC antibiotic ointment like neosporin, but if it doesn't seem to make any difference, then stop using it, since you probably have something resistant.

But please see a doctor of some sort.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
12940884 tn?1467239127
Blank
KTowne, Shannon79, pb95, and Belle313 commented on Belle313's status
3 hrs ago
1236893 tn?1408490528
Blank
gymdandee commented on Gun Disarm Technique...
4 hrs ago
2020005 tn?1464196836
Blank
KTowne 11 more days until we find ... Comment
4 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources